Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A structural criterion for the existence of infinite central $ \Lambda(p)$ sets


Authors: Kathryn E. Hare and David C. Wilson
Journal: Trans. Amer. Math. Soc. 337 (1993), 907-925
MSC: Primary 43A46; Secondary 43A80
MathSciNet review: 1157613
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We classify the compact, connected groups which have infinite central $ \Lambda (p)$ sets, arithmetically characterize central $ \Lambda (p)$ sets on certain product groups, and give examples of $ \Lambda (p)$ sets which are non-Sidon and have unbounded degree. These sets are intimately connected with Figà-Talamanca and Rider's examples of Sidon sets, and stem from the existence of families of tensor product representations of almost simple Lie groups whose decompositions into irreducibles are rank-independent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A46, 43A80

Retrieve articles in all journals with MSC: 43A46, 43A80


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1157613-2
PII: S 0002-9947(1993)1157613-2
Keywords: $ \Lambda (p)$ set, lacunary set, representations of compact groups
Article copyright: © Copyright 1993 American Mathematical Society